MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-8-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that two axium coils could not be advanced out of the protective sheath.The patient was undergoing treatment of a saccular, unruptured left posterior communicating artery aneurysm with a max diameter of 3 mm and a 4 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Additional information was received that the procedure was completed by replacing with another brand.The cause of the resistance was not determined.A continuous saline flush was administered and maintained as indicated in the ifu.During preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.
 
Additional Manufacturer Narrative
Product analysis # (b)(4) :equipment used: vis m-81805 203 cm ruler m-83360 pin gauges m-84081 m-84083 document used:(b)(4); rev.B 50584doc1 rev.C as found condition (condition of returned device): the axium implant coils were both returned for analysis within a shipping box, within a sealed plastic biohazard pouch, within an opened axium inner pouch and both within individual introducer sheaths damage location details: the introducer sheath was found to be applied correctly, with the wavelock facing towards the proximal end of the pushwire.The introducer sheath was returned in good condition.The pushwire was found to be bent at ~3.4cm, and at ~ broken at ~9.3cm (release wire not pulled) from the proximal end (figures b <(><<)>(> <(>&<)><(><<)>)> c).In addition, the pushwire was found to be bent within the introducer sheath at ~10.2cm from the distal end (figure d).The axium implant coil was found to be damaged within the introducer sheath (figures e, f, g, h <(><<)>(><(>&<)><(><<)>)> i).The polypropylene filament was intact with the detachable element.The axium implant coil was unable to advance out of the introducer sheath.Testing/analysis (including sem reports): the axium implant coil tip od (outer diameter) was measured to be 0.0111¿, which was found to be within specification (specification 0.0112¿ +.0010¿/-.002¿).The introducer sheath id (inner diameter) was measured to be.0185¿ (0.47mm), which was found to be within specification (specification 0.47mm +0.03m/-0.00mm).Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was found to be confirmed.The axium implant coil was returned damaged, and with the pushwire bent.Advancing the implant coil against resistance could lead to damage; therefore, it is possible that damage was caused before or during the preparation.The break on the pushwire may have been caused while advancing the coil against the report resistance with some force.This was unable to be verified; however, not ruled out.Possible causes of failure are, but not limited to, damage during preparation, damaged implant coil, overtightening of rhv, and improper hubbing technique.The cause of resistance was unable to be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22613464
Report Number9617601-2025-00697
Device Sequence Number10106699
Product Code KRD
UDI-Device Identifier00847536037304
UDI-Public(01)00847536037304(17)270514(10)228849858
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-2-8-HELIX
Device Catalogue NumberQC-2-8-HELIX
Device Lot Number228849858
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Initial Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale